Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/237

Title: A snapping cosmic string in a de Sitter or anti-de Sitter universe
Authors: Podolsky, J.
Griffiths, J.B.
Issue Date: 2004
Abstract: We present and describe an exact solution of Einstein’s equations which represents a snapping cosmic string in a vacuum background with a cosmological constant Λ. The snapping of the string generates an impulsive spherical gravitational wave which is a particular member of a known family of such waves. The global solution for all values of Λ is presented in various metric forms and interpreted geometrically. It is shown to represent the limit of a family of sandwich type N Robinson–Trautman waves. It is also derived as a limit of the C-metric with Λ, in which the acceleration of the pair of black holes becomes unbounded while their masses are scaled to zero.
Description: This pre-print has been submitted, and accepted, to the journal, Classical and Quantum Gravity. The definitive version: PODOLSKY, J. and GRIFFITHS, J.B., 2004. A snapping cosmic string in a de Sitter or anti-de Sitter universe. Classical and Quantum Gravity, 21(11), pp.2537-2547 .
URI: https://dspace.lboro.ac.uk/2134/237
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
griffiths_snapping.pdf173.46 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.